Very Young ST-Segment Elevation Myocardial Infarction Associated With Chronic Nonmedical Anabolic-Androgenic Steroid Use: A Case Report.
Ayşe İrem Boladan, Oktay Şeker, Göktuğ Savaş et al.
✦ AI-curated · Sources linked
Case in brief
A 29-year-old man with no known medical history and approximately two years of nonmedical testosterone and stanozolol use presented with acute chest pain and anterior ST-segment elevation myocardial infarction. Angiography showed thrombotic total occlusion of the mid-left anterior descending artery, with nonobstructive plaques elsewhere; primary percutaneous coronary intervention restored flow. He had Killip class II heart failure, an LVEF of 30–35%, and marked atherogenic dyslipidemia, including LDL cholesterol of 250 mg/dL. At three months he was clinically stable, but LVEF remained 30%. LDL cholesterol fell to 85 mg/dL after statin therapy and reported AAS discontinuation.
What made this case unusual
A very young man developed an occlusive coronary thrombus alongside atherogenic dyslipidemia and plaques in other coronary segments after chronic nonmedical AAS use. The report raises AAS exposure as a possible contributor, while acknowledging that other causes of very premature MI require consideration.
Diagnostic / clinical pearl
In a very young patient with STEMI, assess for premature atherosclerosis and coronary thrombosis while systematically considering alternative etiologies; nonmedical AAS exposure may be relevant but does not establish causation.